CSN Login
Members Online: 15

Questions about Taxol effects.

heavenlee's picture
heavenlee
Posts: 113
Joined: Apr 2002

Hi all,
I was just wondering how long the side effect of hurting joints last? It has been about a month now and my joints are still hurting..and my hair is falling out now??? It started to fall out again after about my first month of Taxol..then kinda slowed down..now..a month later..it is falling out more and more. Has this happened to anyone?
Also, started Rad..and is going well. Thanks for your help in advance.
God Bless.
Angel

jeancmici
Posts: 682
Joined: Feb 2001

Hi Angel,

I lost most of my hair with AC but only on my head. With taxol, I lost every hair I had everywhere! I needed a tooth cleaning because of buildup of tartar on my bottom front teeth and with the second treatment, it took that off too. I could not have a cleaning until later - it never came back.My hygienest doesn't have to work very hard these days. I finished taxol July 13 - Friday - 2001.

I got bad leg pains about the 3rd day after treatment and it lasted for four days. The first time I had no good pain meds - tylenol does not do it. Then for the others I had two - Darvocet and Lortabs. My doctor preferred the Lortabs but I preferred the Darvocet. I only took one or the other - LOL!

My toes/ feet and finger tips still feel a bit odd - mostly I don't notice it - and doubt that you would either - especially with two youngsters to take care of.

I wish you well - you have been very brave thru all of this. God Bless you.
Jean

bdean
Posts: 262
Joined: Feb 2001

Dear Angel:
My side effects with bone and joint pain were like Jean's. It never lasted over 5 and on a rare occasion 7 days. Have you told your doctor that your pain does not stop?
The hair deal is normal - it happened that way with me even though I had finished the treatments. Never did loose all my hair, but it got very thin on top; but still felt better than the bald head I had the first round. I took Lortabs, too, for the pain, because the Darvacet didn't help as much!!! Just the difference in people's reactions to meds.
God bless you - you and your family will be in my thoughts and prayers.
Hugs from Brenda

maud
Posts: 183
Joined: Nov 2001

Hi Angel,
I lost all my hair with the AC then the rest of the body with the taxol.I had the joint pain also but it only lasted a few days. Now it is two years I have been out out treatment and I still have the nueropathy in my toes and finger tips. At night my hands and arms go numb also, they tested me again for carpal tunnel but said it was all from the chemo.My thoughts and prayers are with you and your family.
God Bless
Debbie

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

Dear Heavenlee
I had Taxotere (same as Taxol) from November 2001 to April 2002 & the joint pains are still with me. Especially in the knees. Some are lucky & only have pain on treatment but for some the pain is there for life. Only my daily morphine gives me any relief. So hope yu are one of the lucky ones for whom the pain is only temporary. Also I have had swollen feet & lower limbs since I started Taxotere & the oncologist says that too is related & will probably never go away. I have diuretics to fix that & potassium to fix the problem of the diuretics. (little fleas have lesser fleas etc). Sorry to be so morbid but it looks as if you are not going to have these problems. The hair is normal & will grow back in (probably curly) after you come off the chemo.
Love & hugs

Pam

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network